Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Child prescribed Bactrim for boil on forearm. Now vomiting and diarrhea. Correct dosage?

my 7 y.o. son was perscribed Bactrim liquid, (750 mg. I believe) @ 3 1/2 tsp. 2 x daily for an abcess/ boil on his forearm . His first dose was @ 8:15 pm. At 12:15 am, we were woken by him vomiting profusely all night along with diarrhea . This continued until 12:30 pm the next day. . . was the dosage correct on this?? It seemed like an awful lot to give a small child or is this a side effect of Bactrim?? Thank you.
Asked On : Fri, 30 Nov 2012
Answers:  1 Views:  106
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response

Thank you for your query.

Vomiting and diarrhoea is not due to Bactrim syrup. There must be some other cause for it.

There must have been some mistake in the prescription of the dosage. As the weight of the child is not known the dose should have been around 10-12.5 ml. 12 hourly. It will be better to recheck with the doctor. As mentioned earlier the vomiting and diarrhoea is not because of Bactrim.

I hope I have answered your query to your satisfaction.


Answered: Fri, 30 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor